Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: About SSRI-induced apathy klein

Posted by Englishman006! on January 1, 2021, at 5:00:48

In reply to About SSRI-induced apathy, posted by klein on April 24, 2014, at 23:56:30

> Sometimes SSRI apathy hits me like a rock. Or it used to.
>
> I searched Babble extensively, Pubmed, etc nothing seemed to work until I eventually struck gold. I found this here in Babble a couple of years ago:
>
> "Posted by tex1 on May 2, 2002, at 4:56:03
>
> ... Anyway, I believe that apathy syndrome has nothing to do with apathy at all, but with anxiety most. I wouldn't treat it by using stimulant, but better with benzos or buspirone. Apathy infact is a sort of hyperstimulation of certain receptors (even if it's hard to believe it). Say to your pdoc to have a try with a benzo. You'll see results..."
>
> Here's the link:
>
> http://www.dr-bob.org/babble/20020425/msgs/104728.html
>
> I don't know if Tex1 is still around, he or she posted this 12 years ago. But Tex, wherever you are, you are a genius!
>
> I have no idea where this theory came from, it sounds completely counter-intuitive, maybe someone is more in the know and can explain how it works.
>
> And it does work! Or at least it worked for me. At the time I was on Paxil and struggling with anhedonia, apathy and lack of motivation. Desperate. I could barely get out of bed. When I read Tex's post, I asked my doc if I could give it a try. I was on 1mg Klonopin at the time.
>
> So he told me to go ahead and gave me diazepam to... experiment with (yeah he really trusts me).
>
> Two days after adding the Valium (about 30mg/day), the anhedonia vanished. It was nothing short of a miracle. After a while I dropped the diazepam and felt fine. I've used this strategy several times since. Maybe it's benzo-induced disinhibition... Any ideas?
>
> OK, I don't know if this is the right place to post this but, as so many people here (including lurkers) suffer from the infamous apathy syndrome, I just wanted to put it out there, hopefully it might just help someone else.
>
> (thanks Tex!!)

Hi klein if you're out there. I have long suffered with apathy. First it was induced by prozac but it was insidious and I didn't know I had it because there was no name for it in the early 90's. It has been my only complaint for a long time. The dex and memantine were amazing for about two years, then in 2005 Lamictal was added and I was well (apart from the apathy) for the next ten years until my stroke. Then I suffered until recently when I quit my blood pressure and cholesterol meds. Now I'm currently enjoying one of the best periods of my life. And I think it's down to you. There is some fine tuning to be done but it appears the diazepam theory works. So klein if your still around maybe I'll get to thank you! God knows I've tried nearly every other idea but yours seems the best one so far. So thank you again!

Shaun


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Englishman006! thread:1064752
URL: http://www.dr-bob.org/babble/20201025/msgs/1113191.html